my dr. wrote me klonopin for benzo wds.. I have had beenzo wds bfore and had to go to the hospital. I thought i was going to die.. i have never been so sick in my life. Do yaul think these will prevent that. Its a very low dose thanks for the help
Are you tapering off the xanax slowly?I would suggest you do and dont just stop cold turkey. As for the klonopin,is that not also a benzo?So are you not replacing one with the other?I could be wrong,maybe some of the other guys can help you more in this but the best advice i can give you is too wean yourself off the xanax gradually so to avoid seizures or feeling too ill!!
Slowly,slowly does it best when coming off benzo's so dont rush it!!
Hope this helps a little.
Best of luck with it and take care
Dear Tina, welcome to the site. The problem here is you are trying to get off one benzo with another. Some drs think klonopin is non addictive, that is not true, it is just as addictive as any other benzo. A gradual reduction is still necessary. Talk to your pharmacist for tapering info, they may offer some advice. The danger with benzo cessation is seizures, which hopefully you will a avoid with a taper plan. Try not to be afraid, fear makes any symptom much worse. Stay supported and stay busy if you can. You didn't list how high a dose of your previous benzo you were on or how fast you are tapering. This info is important for those who answer here. Also tell how long you were on them. I hope laurieshay sees this as she is great with taper plans. Patti
Hi iamtina, I totally agree with Pattei & Puckiemull, about this thing about giving you one benzo to get off another. Doesn't this doctor realize he is substituting one for the other? You have to start a taper plan that works best for you. Some can go .5 mg a week down, & others it can take longer. sometimes you may hit a snag in the middle & take a little longer. I wish you the very best, but please sweetie don't take the klonopin to get off of xanax. They are one in the same. Your doctor should know this...
I think you should find another doctor ! The suggestion of taking Klonopin to withdraw from Xanax is like telling an alcoholic to start drinking whiskey to ease the withdrawal from beer ! I guess I don't understand. Why wouldn't the doctor have written you a script for a smaller dose of Xanax and have you gradually ween off of it ? Klonopin is awful ! It is extremely addictive to many many individuals ! But there again everybody's body chemistry is different. Hope you find some resolution to your agony.
Hello iamtina. Your doctor is correct. Xanax is a short, fasting acting benzodiazepine. It has a very short half life. if you were to take a pill, say .05mg, your body will be craving another pill usually within say 7 hours. Unlike klonopin, which when taken, will stay within your body for close to 24 hours. Your craving another pill will not happen for another 24 hours or so after your last pill. Your withdrawls will be much less because you won't be having them. I went through detox for my xanax addiction, while in the hospital, on phenobarbital, to help prevent the possibilty of seizures, still managd a major seizure, which left me with the inability to talk. I had to relearn through speech therapy how to learn to talk again.That was over 31 years ago. So, please be carefull, the xanax withdrawls are a serious matter. Best to you,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Aug 2010 • 5 answers
Follow up question to my original Q. It has been a rough 24 hours to say the least. WD is horrible!?
Posted 15 Jun 2011 • 2 answers
Posted 19 Nov 2011 • 2 answers
Posted 12 Dec 2012 • 2 answers
Posted 20 May 2014 • 1 answer